Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 38, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jul 19, 2005, 7:36 AM CDT for Anderson County, Franklin County, Kansas. It was in force for 114 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2005, 7:36 AM CDT (12:36 UTC)
- Expired
- Jul 19, 2005, 9:30 AM CDT
- In force
- 114 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Anderson County, KS, Franklin County, KS
The radar
The Pleasant Hill radar (KEAX), 104 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:48 AM CDT | FLASH FLOOD | 6 Sw Princeton, KS | THE CLARK, GEORGIA AND BUTLER ROADS ARE IMPASSABLE DUE TO FLOODING WATERS. |
| Jul 19, 7:50 AM CDT | FLASH FLOOD | 4 Nne Richmond, KS | CREEK OUT OF BANKS NEARLY COVERING NEBRASKA ROAD BRIDGE |
| Jul 19, 8:27 AM CDT | FLASH FLOOD | 8 W Garnett, KS | 4 TO 5 INCHES OR WATER OVER HWY 31 NEAR MILE MARKER 65 |
| Jul 19, 8:29 AM CDT | FLASH FLOOD | W Princeton, KS | WATER ESTIMATED NEAR 3 FEET DEEP WAS REPORTED COMING INTO TRUCKS FLOOR BOARD ON COUNTY ROAD WEST OF PRINCETON. |
| Jul 19, 9:24 AM CDT | FLASH FLOOD | 3 W Richmond, KS | 2 FEET OF WATER COVERS BUTLER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 191238 FFWTOP KSC003-059-191430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 736 AM CDT TUE JUL 19 2005 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN ANDERSON COUNTY IN EAST CENTRAL KANSAS SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS * UNTIL 930 AM CDT * AT 736 AM CDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN FROM THUNDERSTORMS OVER FRANKLIN AND ANDERSON COUNTIES. REPORTS OF 4 TO 6 INCHES OF RAIN HAS FALLEN IN SOUTHERN FRANKLIN COUNTY AROUND PRINCETON AND WILLIAMSBURG. ADDITIONALLY PARTS OF JOHN BROWN ROAD HAD WATER OVER IT. RUNOFF FROM THE RAIN WILL CAUSE FLASH FLOODING. * LOCATIONS IMPACTED INCLUDE... HARRIS... GREELEY... RICHMOND... LANE... WILLIAMSBURG... PRINCETON... RANTOUL... THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 170 AND 181. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3823 9549 3832 9508 3858 9507 3854 9549 $$
1 follow-up statement
000 WGUS73 KTOP 191340 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 840 AM CDT TUE JUL 19 2005 KSC003-059-191430- FRANKLIN-ANDERSON- 840 AM CDT TUE JUL 19 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 930 AM CDT FOR NORTHERN ANDERSON AND SOUTHERN FRANKLIN COUNTIES... AT 831 AM CDT...LAW ENFORCEMENT REPORTED FLASH FLOODING IN THE PRINCETON...RICHMOND...AND GARNETT AREAS. SOME ROADWAYS AND BRIDGES ARE IMPASSABLE IN THESE AREAS. LOCATIONS IMPACTED INCLUDE... HARRIS...GREELEY...RICHMOND...LANE...WILLIAMSBURG...GARNETT... PRINCETON AND RANTOUL. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. LAT...LON 3823 9549 3832 9508 3858 9507 3854 9549 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:54 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 19, 2:54 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 254 AM CDT TUE JUL 19 2005 .DISCUSSION... MAIN CONCERNS REMAIN LOCATION/DURATION OF PRECIP TODAY...AND HEAT THEREAFTER. FRONT WHICH MOVED THROUGH THE AREA MONDAY NOW RETREATING BACK EAST ACROSS THE AREA. 850 MB LLJ FEEDING INTO THE FRONT FROM THE SW...AIDING IN ISENTROPIC LIFT OVER THE BOUNDARY AND GENERATING SOME SHOWERS AND STORMS. FRONT BECOMES NEARLY NORTH/SOUTH AROUND THE NOON HOUR...WITH OVERRUNNING COMING TO AN END AND DEEPER MIXING SETTING BACK IN. WILL END PRECIP WEST TO EAST IN THE AFTERNOON HOURS. WARM TEMPERATURES IN THE 90S THEN SETTLE BACK IN...HAVE MADE SOME SLIGHT DOWNWARD ADJUSTMENTS FOR AREAS WITH PREVIOUS AND ONGOING PRECIP. WED...NEXT S/W MOVES THROUGH THE FLOW ALONG THE CANADIAN BORDER...WITH TRAILING FRONT GENERATING PRECIP NORTHEAST OF THE AREA. WESTERN RIDGE BEGINNING TO NOSE IN FROM THE WEST...AND AT THIS TIME THINK CONVECTION WILL STAY NORTH AND EAST. MID LEVEL TEMPS RISE AHEAD OF THE WAVE...AND HAVE INCREASED MAX TEMPS...WITH EVEN SOME 100S OUT WEST. THURS/FRI...SURFACE HIGH PRESSURE SHIFTS INTO THE GREAT LAKES AND LAYS BOUNDARY ALONG THE NORTHERN BORDER OF KANSAS...STILL LOOKS PRECIP FREE BUT DID TRIM A FEW DEGREES OF MAX TEMPS NORTH. THE RIDGE BUILDS IN OVERHEAD FRIDAY AND WITH 850 MB TEMPS NEAR 28C HAVE INCREASED TEMPS THIS DAY AS WELL WITH 100S IN SOME AREAS. LOOKS LIKE THE HOTTEST DAY OF THE FORECAST PERIOD. SAT-MON..RIDGE MOVES SLOWLY EASTWARD THROUGH THIS PERIOD...WITH WEAK SW FLOW OVER THE STATE BY MONDAY. NO CHANGES. KC && .TOP WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Jul 19, 3:35 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 335 AM CDT TUE JUL 19 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-201000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 335 AM CDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE AREA THIS MORNING AND INTO THE AFTERNOON. WHILE SOME STORMS MAY BRING BRIEF HEAVY RAINFALL AND SMALL HAIL...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON HEAT INDICES ARE EXPECTED TO REACH NEAR 100 DEGREES AT TIMES FROM WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.